Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS New York, NY

July 18, 2006Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2006, 10:53 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2006, 10:53 PM EDT (02:53 UTC)
Expired
Jul 18, 2006, 11:32 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 11:05 PM EDTTSTM WND GST 04 W Stamford, CTREPORTED WIND GUST OF 60 MPH
Jul 18, 11:05 PM EDTTSTM WND GST 604 W Stamford, CTREPORTED WIND GUST OF 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 190252
SVROKX
CTC001-190400-
/O.NEW.KOKX.SV.W.0085.060719T0253Z-060719T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1053 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL MIDNIGHT EDT...

* AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF NEW CANAAN...OR ABOUT NEAR WHITE PLAINS...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW CANAAN BY 1120 PM.
  NORWALK AND WILTON BY 1130 PM.
  WESTPORT BY 1135 PM.
  FAIRFIELD BY 1145 PM.

LAT...LON 4111 7371 4100 7364 4112 7327 4126 7331

$$

EKSTER
1 follow-up statement
000 
WWUS51 KOKX 190332
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1132 PM EDT TUE JUL 18 2006

CTC001-190341-
/O.CAN.KOKX.SV.W.0085.000000T0000Z-060719T0400Z/
FAIRFIELD CT-
1132 PM EDT TUE JUL 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAIRFIELD COUNTY
IS CANCELLED...

THUNDERSTORMS OVER SOUTHERN FAIRFIELD COUNTY HAVE WEAKENED TO BELOW 
SEVERE LIMITS. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN FAIRFIELD COUNTY IS CANCELLED. 

LAT...LON 4111 7371 4100 7364 4112 7327 4126 7331

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:51 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 18, 9:51 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
951 PM EDT TUE JUL 18 2006

.NEAR TERM (OVERNIGHT)...
REAL QUICK HERE...ZONES HAVE BEEN UPDATED AGAIN WITH AN MCS MOVING
ACROSS NORTHERN NJ AND INTO THE NY METRO AREA. A COLD FRONT LAYING
DOWN ACROSS THE TRI-STATE AREA OVERNIGHT IN CONJUNCTION WITH A MID
LEVEL SHORT WAVE MAY RESULT IN LOCALIZED HEAVY RAINFALL AND FLOODING
ACROSS NE NJ...NYC AND LONG ISLAND THROUGH 06Z. IN ADDITION...THE
SEVERE THUNDERSTORM WATCH REMAINS UP THROUGH 1 AM FOR EVERYONE
EXCEPT ORANGE AND PUTNAM COUNTIES.

COLD FRONT SLIDES THROUGH THE TRI-STATE AREA BY MORNING...BRINGING
IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES
COOLER THAN LAST NIGHT AS WELL.
&&

.SHORT TERM (WEDNESDAY THROUGH FRIDAY)...
NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL
SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO
(THOUGH A BIT CLOSER TO THE NAM THAN GFS).

TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND
HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST)
DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S
(VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS
AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS
BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY
NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC
HEAT ISLAND).

BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY
(AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE
SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH
WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW
(A80-M80S).

CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO
RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN
INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS
MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S-
L70S).

NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING
OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP
FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS
INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH
OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS
WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ
HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST).
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY
SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA
WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO
GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE
SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF
THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE
MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT
COOLER WITH PRECIPITATION ON SUNDAY).
&&

.AVIATION...
WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE
OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
05Z AFFECTING MOST TERMINALS...THE EXCEPTION BEING KSWF. KGON HAS
HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY REMAIN THAT
WAY UNTIL FROPA OVERNIGHT.

WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS
EVENING.
&&

.MARINE...
A COLD FRONT WILL CROSS THE WATERS OVERNIGHT WITH SCATTERED STRONG
TO SEVERE THUNDERSTORMS. TD #2 IS FORECAST TO BECOME A TROPICAL
STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC FORECAST TRACK
KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS.
NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY
NIGHT OR THIS WEEKEND.
&&

.HYDROLOGY...
WITH HIGH PWS OVERNIGHT COULD HAVE HEAVY RAINFALL WITH ANY
CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH OF
RAINFALL THROUGH THE END OF THE WEEK.
&&

.CLIMATE...

RECORD HIGHS TODAY:

BDR  95 OLD 94 IN 2002
JFK  95 OLD 04 IN 1983
LGA  99 OLD 98 IN 1999

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 18, 8:39 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
839 PM EDT TUE JUL 18 2006

CTZ005>012-NJZ002>006-011-NYZ069>081-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
839 PM EDT TUE JUL 18 2006

...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.

NYZ067-068-191000-
ORANGE-PUTNAM-
839 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ330-335-338-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
839 PM EDT TUE JUL 18 2006

...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND SMALL HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.

In the hours before

Special weather statement, Jul 18, 7:51 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
751 PM EDT TUE JUL 18 2006

NYZ072-074>076-190045-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-
751 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR TOMPKINSVILLE BY 800 PM.
  NEAR BATTERY PARK BY 805 PM.
  NEAR CROWN HEIGHTS BY 810 PM.
  NEAR CANARSIE BY 815 PM.
  NEAR HOWARD BEACH BY 820 PM.

PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND
WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE...
VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH...
CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 9:17 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
917 PM EDT TUE JUL 18 2006

CTZ008-190215-
NORTHERN NEW LONDON-
917 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR
NORTHERN NEW LONDON COUNTY...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTLAND...OR 7 MILES EAST OF WILLIMANTIC...
AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  6 MILES NORTH OF VOLUNTOWN BY 945 PM.

PEOPLE IN NORTHEASTERN NEW LONDON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM EVEN THOUGH ANY
RAIN IS LIKELY TO STAY NORTH OF NEW LONDON COUNTY.

EKSTER
Special weather statement, Jul 18, 9:20 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
920 PM EDT TUE JUL 18 2006

NJZ003>006-011-NYZ072>076-190215-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-
920 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC...
QUEENS...RICHMOND AND UNION COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO
WATCHUNG TO ROBERTSVILLE...OR ALONG A LINE EXTENDING FROM HOPATCONG
TO PLAINFIELD TO OLD BRIDGE...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MILLBURN BY 925 PM.
  NEAR UNION BY 930 PM.
  NEAR ORANGE BY 935 PM.
  NEAR NEWARK BY 940 PM.
  NEAR WAYNE BY 945 PM.
  NEAR RUTHERFORD BY 950 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THESE
STORMS.

EKSTER
Special weather statement, Jul 18, 9:25 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
925 PM EDT TUE JUL 18 2006

CTZ008-012-190230-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
925 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
LONDON COUNTY...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLD SAYBROOK...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR WATERFORD BY 950 PM.
  NEAR GROTON BY 955 PM.
  NEAR MYSTIC BY 1010 PM.

PEOPLE IN SOUTHERN NEW LONDON COUNTY...INCLUDING THE CITIES OF OLD
LYME...WATERFORD...NEW LONDON...GROTON AND MYSTIC...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 10:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1017 PM EDT TUE JUL 18 2006

NYZ077-190315-
NASSAU-
1017 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
COUNTY...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JAMACIA...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  5 MILES NORTH OF LYNBROOK BY 1020 PM.
  NEAR GARDEN CITY BY 1025 PM.
  NEAR MINEOLA BY 1030 PM.
  NEAR WESTBURY BY 1035 PM.
  NEAR HICKSVILLE BY 1040 PM.
  NEAR SYOSSET BY 1045 PM.

PEOPLE IN NASSAU COUNTY...INCLUDING THE CITIES OF ELMONT...
MANHASSET...GARDEN CITY...MINEOLA...HEMPSTEAD...WESTBURY...
BROOKVILLE...HICKSVILLE...LEVITTOWN AND SYOSSET...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

MLE
Special weather statement, Jul 18, 10:24 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1024 PM EDT TUE JUL 18 2006

NYZ070-071-073-190330-
BRONX-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1024 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX
AND WESTCHESTER COUNTIES...

AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING
EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR NEW ROCHELLE BY 1030 PM.
  NEAR SCARSDALE BY 1035 PM.
  NEAR RYE BY 1040 PM.
  NEAR PORT CHESTER BY 1045 PM.

PEOPLE IN EASTERN BRONX AND SOUTHERN WESTCHESTER COUNTIES...INCLUDING
THE CITIES OF YONKERS...BRONXVILLE...NEW ROCHELLE...SCARSDALE...WHITE
PLAINS...HARRISON...RYE AND PORT CHESTER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region60 min
Jul 18, 8:14 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Jul 18, 8:49 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region56 min
Jul 18, 8:54 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region66 min
Jul 18, 8:55 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region50 min
Jul 18, 9:47 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region28 min
Jul 18, 10:14 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region24 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.